Alert archive / New York / Special Weather Statements in 2014

Special Weather Statement, NWS Buffalo, NY

September 6, 2014Erie County, Niagara County, New York

NWS Buffalo, NY issued this special weather statement at Sep 6, 2014, 12:17 AM EDT for Erie County, Niagara County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2014, 12:17 AM EDT (04:17 UTC)
Expired
Sep 6, 2014, 1:15 AM EDT
In force
58 min
Issued by
NWS Buffalo, NY

Counties Erie County, NY, Niagara County, NY

The radar

The Buffalo radar (KBUF), 11 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.3 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
701 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1731 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WWUS81 KBUF 060417
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1217 AM EDT SAT SEP 6 2014

NYZ001-002-010>012-020-085-060515-
CATTARAUGUS NY-ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-WYOMING NY-
1217 AM EDT SAT SEP 6 2014

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 1216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 6 MILES WEST OF NIAGARA FALLS TO LACKAWANNA TO
  BOSTON TO OTTO...AND MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  WEST SENECA AND TONAWANDA...
  NORTH TONAWANDA AND EAST AURORA...
  AMHERST AND WILLIAMSVILLE...
  LOCKPORT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4220 7884 4255 7881 4273 7896 4279 7886
      4284 7887 4294 7892 4299 7903 4306 7901
      4307 7908 4322 7906 4331 7891 4337 7863
      4323 7846 4294 7819 4233 7838

$$

HIBBERT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 5, 11:23 PM EDT, 54 minutes earlier.

Area forecast discussion, Sep 5, 11:23 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1123 PM EDT FRI SEP 5 2014

.SYNOPSIS...
A COLD FRONT OVER SOUTHERN ONTARIO WILL GRADUALLY PUSH ACROSS OUR
REGION OVERNIGHT AND EARLY SATURDAY MORNING. THIS FEATURE WILL
PRODUCE WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS IN THE
PROCESS...WHILE ALSO USHERING IN NOTABLY COOLER AND DRIER AIR.
HIGH PRESSURE WILL BUILD ACROSS THE GREAT DURING THE BALANCE OF
THE WEEKEND...AND THIS WILL GUARANTEE US DRY WEATHER FOR SUNDAY
THROUGH AT LEAST TUESDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
A SLOW MOVING COLD FRONT OVER SOUTHERN ONTARIO LATE THIS NIGHT WILL
GRADUALLY PUSH ACROSS THE LOWER GREAT LAKES DURING THE WEE HOURS OF
THE MORNING...BEFORE PUSHING ACROSS THE WESTERN AND NORTH CENTRAL
COUNTIES OF NEW YORK STATE DURING THE INITIAL DAYLIGHT HOURS ON
SATURDAY. A LARGE SWATH OF 1.75" PWAT AIR WILL ACCOMPANY THIS
FRONTAL PASSAGE WITH SHOWERS AND THUNDERSTORMS BECOMING COMMON OVER
THE REGION. BREAKING THIS DOWN A BIT...

FOR THE REMAINDER OF THE OVERNIGHT...WIDESPREAD SHOWERS AND EMBEDDED
THUNDERSTORMS STRETCHING FROM THE WESTERN HALF OF LAKE ONTARIO...
SOUTHWEST DOWN THE LENGTH OF LAKE ERIE TO OHIO...WILL PUSH INTO OUR
FORECAST AREA. BEING UNDER THE JET ENTRANCE REGION OF A 120KT H25
JET...THERE WILL BE PLENTY OF UPPER LEVEL LIFT TO ACCOMPANY THE
CONVERGENCE AHEAD OF THE FRONT...SO THE PCPN SHOULD BE FAIRLY
STEADY. THIS WILL ESPECIALLY BE THE CASE OVER THE WESTERN COUNTIES
WHERE BASIN AVERAGE QPF SHOULD RANGE FROM A QUARTER TO A HALF INCH.
HIGHER AMOUNTS WILL BE POSSIBLE ACROSS CHAUTAUQUA AND SOUTHERN ERIE
COUNTIES.

ON SATURDAY...THE ANABATIC THERMAL STRUCTURE TO THE FRONT WILL
ENCOURAGE PLENTY OF POST FRONTAL RAINS. THIS SHOULD LEAD TO SHOWERS
AND SCATTERED THUNDERSTORMS ALONG AND AHEAD OF THE FRONT (GENERALLY
FIRST HALF OF MORNING)...THEN AFTER FROPA...THE PCPN SHOULD LARGELY
BE LIGHT OR MODERATE RAIN WHICH WILL TAPER OFF FROM WEST TO EAST
DURING THE COURSE OF THE AFTERNOON. EVEN AFTER THE PRECIP ENDS
THOUGH...THE COMBINATION OF A GENERAL UPSLOPE FLOW AND LINGERING LOW
LEVEL MOISTURE SHOULD KEEP A FAIR AMOUNT OF CLOUD COVER IN PLACE
WELL INTO THE AFTERNOON...WITH ONLY THE LAKE PLAINS POTENTIALLY
SEEING THE RETURN OF SOME PARTIAL SUNSHINE BY LATER TOMORROW
AFTERNOON.

AS FOR TEMPS ON SATURDAY...THE COMBINATION OF LINGERING CLOUD
COVER/PRECIP AND STRONG COLD AIR ADVECTION WILL THEN RESULT IN HIGHS
SOME 15 TO 20 DEGREES LOWER THAN THOSE FROM FRIDAY...WITH MOST
LOCATIONS SEEING READINGS ONLY PEAKING IN THE UPPER 60S TO LOWER 70S.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
THE COLD FRONT WILL PUSH ACROSS NEW ENGLAND SATURDAY NIGHT
WITH A BROAD AREA OF HIGH PRESSURE BUILDING ACROSS NEW YORK BEHIND
THE FRONT. A GENERALLY ZONAL 500MB FLOW WILL QUICKLY SHIFT THE
SURFACE HIGH ACROSS NEW YORK SUNDAY TO NEW ENGLAND BY MONDAY.
THE SURFACE HIGH WILL BRING DRY WEATHER...SEASONABLE TEMPS AND
GENERALLY CLEAR SKIES. HIGHS WILL AVERAGE IN THE LOW TO MID 70S WITH
OVERNIGHT LOWS SATURDAY AND SUNDAY NIGHT RANGING FROM AROUND 50
ALONG THE LAKE SHORES AND MID 40S WELL INLAND. PATCHY EARLY MORNING
VALLEY FOG WILL LIKELY DEVELOP EACH MORNING ACROSS THE SOUTHERN TIER
VALLEYS. A SOUTHEASTERLY RETURN FLOW AND INCREASING CLOUDS ON MONDAY
NIGHT WILL BRING MILDER OVERNIGHT TEMPS WITH LOWS ONLY FALLING INTO
THE LOW TO MID 50S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A BROAD SHALLOW 500MB TROUGH WILL RUN ACROSS THE CONUS THROUGH MUCH
OF NEXT WEEK WITH MID-LEVEL RIDGING OVER EACH COASTAL OCEAN BASIN.
THIS PATTERN WILL GENERALLY KEEP TEMPERATURES NEAR AVERAGE FOR
UPSTATE NEW YORK. THE MID-LEVEL AND SURFACE RIDGING OFF THE EAST
COAST LOOKS BRING A RETURN FLOW OF WARM AND MOIST AIR NORTHWARD
ACROSS THE EASTERN STATES THROUGH THE WEEK. INSTABILITY MAY BE HIGH
ENOUGH TUESDAY AND TUESDAY NIGHT FOR SOME SCATTERED SHOWERS AND
THUNDERSTORMS MAINLY ACROSS WESTERN NEW YORK TRIGGERED BY LAKE
BREEZE BOUNDARIES. MID TO LATE NEXT WEEK ECMWF AND GFS MODELS SHOW A
SHORTWAVE TROUGH SHIFTING THROUGH THE MID-LEVEL FLOW. THE ECMWF IS
SLOWER AND STRONGER WITH THE WAVE THAN THE GFS WHICH LEAVES SOME
TIMING AND LOCATION UNCERTAINTIES. BASED ON THIS A CHANCE OF SHOWERS
WILL CONTINUE IN THE FORECAST WEDNESDAY THROUGH THURSDAY NIGHT.

TIMING AND LOCATION DIFFERENCES BETWEEN THE MEDIUM RANGE MODELS
CONTINUE LATE NEXT WEEK AS THE GFS IS FASTER TO BUILDING IN A
CANADIAN SOURCED SURFACE HIGH ACROSS THE GREAT LAKES WHILE THE
ECMWF STALLS A DEEP SURFACE LOW NEAR JAMES BAY. THIS LEAVES A LARGE
DEGREE OF UNCERTAINTY IN THE FORECAST FOR FRIDAY INTO NEXT WEEKEND
BUT SOMETIME DURING THAT PERIOD A RETURN OF BELOW NORMAL TEMPS
SHOULD DEVELOP.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
A COLD FRONT CURRENTLY DRAPED ACROSS THE CENTRAL GREAT LAKES WILL
SLIDE SOUTHEASTWARD ACROSS OUR REGION OVERNIGHT AND SATURDAY
MORNING. THE FRONT WILL BRING A PERIOD OF SHOWERS AND SCATTERED
THUNDERSTORMS...WITH INITIAL VFR CONDITIONS LOWERING TO MVFR WITH
THE ARRIVAL OF THE PRECIPITATION.

FOLLOWING THE FROPA...THE COMBINATION OF A GENERAL UPSLOPE FLOW AND
LINGERING LOW LEVEL MOISTURE SHOULD ALLOW MVFR CIGS TO LINGER
THROUGH MUCH OF SATURDAY MORNING IN MOST PLACES...WITH SOME IFR
POSSIBLE ACROSS THE HIGHER TERRAIN. AFTER THAT TIME...HIGH PRESSURE
AND DRIER AIR BUILDING INTO THE REGION SHOULD GENERALLY ALLOW FOR A
GRADUAL NORTHWEST-SOUTHEAST IMPROVEMENT BACK TO VFR THROUGH THE REST
OF THE DAY. THIS STATED...INTERIOR PORTIONS OF THE SOUTHERN
TIER/NORTH COUNTRY COULD WELL SEE SOME MVFR CIGS LINGER THROUGH
MUCH OF THE AFTERNOON.

OUTLOOK...
SATURDAY NIGHT THROUGH TUESDAY...VFR...WITH THE EXCEPTION OF
NIGHTTIME/EARLY MORNING IFR VALLEY FOG IN THE SOUTHERN TIER.
TUESDAY NIGHT AND WEDNESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS.

&&

.MARINE...
A COLD FRONT WILL CROSS THE REGION OVERNIGHT AND SATURDAY MORNING
ALONG WITH A PERIOD OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH
COULD PRODUCE LOCALLY HIGHER WINDS AND WAVES. OTHERWISE...EXPECT
CONDITIONS TO REMAIN BELOW ADVISORY LEVELS UNTIL LATER SATURDAY
AFTERNOON AND SATURDAY EVENING...WHEN THE COMBINATION OF COLD AIR
ADVECTION AND A STRENGTHENING WESTERLY FLOW IN THE WAKE OF THE FRONT
SHOULD BRING A BRIEF PERIOD OF ADVISORY-LEVEL WINDS AND WAVES TO
CENTRAL AND EASTERN PORTIONS OF LAKE ONTARIO. THESE WILL THEN
SUBSIDE LATER SATURDAY NIGHT AND SUNDAY AS EXPANSIVE HIGH PRESSURE
SETTLES DIRECTLY ACROSS THE LOWER GREAT LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...JJR/RSH
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...JJR/RSH
MARINE...JJR/RSH
Hazardous weather outlook, Sep 5, 4:48 AM EDT, 19 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
448 AM EDT FRI SEP 5 2014

NYZ001>008-010>014-019>021-085-060900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
448 AM EDT FRI SEP 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-060900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
448 AM EDT FRI SEP 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Sep 5, 9:33 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
933 PM EDT FRI SEP 5 2014

NYZ001>003-010>013-019-020-085-060230-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-LIVINGSTON NY-MONROE
NY-NIAGARA NY-ORLEANS NY-WYOMING NY-
933 PM EDT FRI SEP 5 2014

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS UP TO 45 MPH...AND VERY HEAVY RAIN. THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
  MIDDLEPORT TO 11 MILES WEST OF GRAND ISLAND TO 27 MILES NORTHWEST
  OF WESTFIELD...AND MOVING SOUTHEAST AT 35 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  NORTH TONAWANDA...
  MEDINA AND TONAWANDA...
  MEDINA AND AMHERST...
  WILLIAMSVILLE AND BUFFALO...
  DEPEW AND CHEEKTOWAGA...
  WEST SENECA AND LANCASTER...
  DUNKIRK AND HAMBURG...
  FREDONIA AND EAST AURORA...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE
DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4242 7946 4250 7935 4256 7916 4271 7904
      4276 7888 4279 7886 4293 7891 4299 7903
      4306 7901 4307 7908 4309 7908 4337 7855
      4293 7769 4258 7841 4216 7929 4233 7963

JAM
Special weather statement, Sep 5, 11:20 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1120 PM EDT FRI SEP 5 2014

NYZ019-020-085-060415-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
1120 PM EDT FRI SEP 5 2014

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 17 MILES NORTHWEST OF DUNKIRK TO FINDLEY
  LAKE...AND MOVING EAST AT 45 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  DUNKIRK AND FREDONIA...
  WESTFIELD...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4227 7977 4229 7974 4242 7946 4250 7935
      4256 7916 4267 7907 4268 7860 4199 7860
      4199 7962 4200 7977

WOOD
Special weather statement, Sep 6, 12:17 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1217 AM EDT SAT SEP 6 2014

NYZ001-002-010>012-020-085-060515-
CATTARAUGUS NY-ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-WYOMING NY-
1217 AM EDT SAT SEP 6 2014

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 1216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 6 MILES WEST OF NIAGARA FALLS TO LACKAWANNA TO
  BOSTON TO OTTO...AND MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  WEST SENECA AND TONAWANDA...
  NORTH TONAWANDA AND EAST AURORA...
  AMHERST AND WILLIAMSVILLE...
  LOCKPORT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4220 7884 4255 7881 4273 7896 4279 7886
      4284 7887 4294 7892 4299 7903 4306 7901
      4307 7908 4322 7906 4331 7891 4337 7863
      4323 7846 4294 7819 4233 7838

HIBBERT

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 9:19 PM EDTSpecial Marine WarningBUF56 min
Sep 5, 9:33 PM EDTSpecial Weather StatementBUFChautauqua, Erie, Genesee, Wyoming57 min
Sep 5, 11:06 PM EDTSpecial Marine WarningBUF39 min
Sep 5, 11:20 PM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua55 min
Sep 6, 4:34 AM EDTSmall Craft AdvisoryBUF24 hr

Nearby

Special Weather Statements in New York, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.